Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 14, NWS Tallahassee, FL

January 21, 200916 counties in Florida; 26 counties in Georgia

NWS Tallahassee, FL issued this red flag warning at Jan 21, 2009, 1:46 PM CST for 16 counties in Florida; 26 counties in Georgia. It took effect at Jan 22, 2009, 11:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2009, 1:46 PM CST (19:46 UTC)
In effect from
Jan 22, 2009, 11:00 AM CST
Expired
Jan 22, 2009, 4:00 PM CST
In force
5 hr
Issued by
NWS Tallahassee, FL
All 42 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 211946
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EST WED JAN 21 2009

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF
THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...THE RED FLAG WARNING IS NOW CANCELLED THIS AFTERNOON FOR
SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND SOUTHEAST ALABAMA...

...A RED FLAG WARNING IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR
ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR
ALL OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...THE COLD AND VERY DRY AIRMASS WILL REMAIN IN PLACE
ACROSS THE REGION THROUGH THURSDAY AS HIGH PRESSURE REMAINS IN
CONTROL. AS A RESULT...RED FLAG CONDITIONS WILL PERSIST ACROSS
NORTHWEST FLORIDA THIS AFTERNOON AND ONCE AGAIN ON THURSDAY
AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW
CRITICAL LEVELS. DISPERSIONS WILL RANGE FROM 40 TO 60 ACROSS THE
AREA DURING THIS TIME. FRIDAY THROUGH THE WEEKEND...THE WINDS
WILL BECOME SOUTHERLY AS HIGH PRESSURE SHIFTS EAST OF THE AREA AND
A WEAKENING COLD FRONT APPROACHES FROM THE NORTH. AS A RESULT...RED
FLAG CONDITIONS ARE NOT EXPECTED OVER THE WEEKEND.

GAZ120>131-142>148-155>161-220000-
/O.CAN.KTAE.FW.W.0013.000000T0000Z-090121T2300Z/
/O.UPG.KTAE.FW.A.0010.090122T1700Z-090122T2200Z/
/O.NEW.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
246 PM EST WED JAN 21 2009

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY...
...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...

ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY REACH CRITICAL LEVELS
THIS AFTERNOON ACROSS SOUTHEAST ALABAMA...DURATIONS WILL NOT
EXCEED CRITICAL LIMITS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-212100-
/O.CAN.KTAE.FW.W.0013.000000T0000Z-090121T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
146 PM CST WED JAN 21 2009

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...

ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY REACH CRITICAL LEVELS
THIS AFTERNOON ACROSS SOUTHEAST ALABAMA...DURATIONS WILL NOT
EXCEED CRITICAL LIMITS.

$$

FLZ007>019-026>029-034-220000-
/O.UPG.KTAE.FW.A.0010.090122T1700Z-090122T2200Z/
/O.NEW.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/
/O.CON.KTAE.FW.W.0013.000000T0000Z-090122T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
246 PM EST WED JAN 21 2009 /146 PM CST WED JAN 21 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ THURSDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS82 KTAE 220009
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EST WED JAN 21 2009

...A RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY AFTERNOON FOR
ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY AFTERNOON FOR
ALL OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...THE COLD AND VERY DRY AIRMASS WILL REMAIN IN PLACE
ACROSS THE REGION THROUGH THURSDAY AS HIGH PRESSURE REMAINS IN
CONTROL. AS A RESULT...RED FLAG CONDITIONS WILL PERSIST ACROSS
NORTHWEST FLORIDA AGAIN ON THURSDAY AFTERNOON DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS.
DISPERSIONS WILL RANGE FROM 40 TO 60 ACROSS THE AREA DURING THIS
TIME. FRIDAY THROUGH THE WEEKEND...THE WINDS WILL BECOME SOUTHERLY
AS HIGH PRESSURE SHIFTS EAST OF THE AREA AND A WEAKENING COLD
FRONT APPROACHES FROM THE NORTH. RED FLAG CONDITIONS ARE POSSIBLE
ACROSS THE EASTERN BIG BEND ON FRIDAY BUT ARE NOT EXPECTED ANYWHERE
OVER THE REST OF THE WEEKEND.

FLZ007>019-026>029-034-221200-
/O.EXP.KTAE.FW.W.0013.000000T0000Z-090122T0000Z/
/O.CON.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
709 PM EST WED JAN 21 2009 /609 PM CST WED JAN 21 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ THURSDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
CST/ THURSDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-221200-
/O.CON.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
709 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
THURSDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK
000 
WWUS82 KTAE 220845
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EST THU JAN 22 2009

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF
THE FLORIDA BIG BEND AND PANHANDLE...EXCEPT ALONG THE IMMEDIATE
COAST...DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF
SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...THE RIDGE OF HIGH PRESSURE WHICH BROUGHT THE VERY
COLD AND DRY AIR TO THE REGION WILL REMAIN IN PLACE FOR ONE MORE
DAY ACROSS THE REGION TODAY...WHICH WILL ALLOW FOR RED FLAG
CONDITIONS OVER ALL BUT EXTREME SOUTHEAST ALABAMA THIS AFTERNOON.
AS THIS HIGH GRADUALLY MOVES EAST OF THE AREA ON FRIDAY AND
SATURDAY...INCREASING LOW LEVEL MOISTURE IS EXPECTED TO KEEP
RELATIVE HUMIDITIES ABOVE RED FLAG LEVELS. HOWEVER....PARTS OF THE
INTERIOR EASTERN FLORIDA BIG BEND MAY DROP BELOW 35 PERCENT FOR 1
TO 3 HOURS ON FRIDAY AFTERNOON.


FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-222300-
/O.CON.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-TERRELL-
DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-
MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-
BROOKS-LOWNDES-LANIER-
345 AM EST THU JAN 22 2009 /245 AM CST THU JAN 22 2009/

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

17-GOULD
000 
WWUS82 KTAE 221838
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM EST THU JAN 22 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON
FOR PORTIONS OF SOUTH CENTRAL GEORGIA AND NORTH FLORIDA FOR 
LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IS CANCELLED FOR MUCH OF NORTHWEST FLORIDA
AND SOUTHWEST GEORGIA THIS AFTERNOON...

.DISCUSSION...A VERY DRY AIRMASS WILL COMBINE WITH AFTERNOON
HEATING TO PRODUCE LOW RELATIVE HUMIDITY ACROSS SOUTH CENTRAL
GEORGIA AND NORTH FLORIDA. INCREASING MOISTURE FROM THE GULF OF
MEXICO WILL PREVENT RED FLAG CONDITIONS ACROSS NORTHWEST FLORIDA
AND SOUTHWEST GEORGIA.  

FLZ007>018-026>028-GAZ120>129-142>147-155>159-221945-
/O.CAN.KTAE.FW.W.0014.000000T0000Z-090122T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
TAYLOR-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-
138 PM EST THU JAN 22 2009 /1238 PM CST THU JAN 22 2009/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

MOISTURE HAS BEEN SLOWLY INCREASING FROM THE GULF OF MEXICO 
TODAY...AND THE RELATIVE HUMIDITY IS NO LONGER EXPECTED TO DROP
BELOW CRITICAL LEVELS FOR 4 HOURS...BUT STILL MAY GET NEAR
CRITICAL LEVELS FOR A FEW HOURS THIS AFTERNOON.

$$

GAZ130-131-148-160-161-222200-
/O.EXT.KTAE.FW.W.0014.000000T0000Z-090122T2200Z/
BEN HILL-IRWIN-BERRIEN-LOWNDES-LANIER-
138 PM EST THU JAN 22 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE RELATIVE HUMIDITY HAS DROPPED BELOW 25 PERCENT ACROSS
PORTIONS OF SOUTH CENTRAL GEORGIA...AND THIS WILL LIKELY CONTINUE
UNTIL LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ019-029-034-222200-
/O.EXT.KTAE.FW.W.0014.000000T0000Z-090122T2200Z/
MADISON-LAFAYETTE-DIXIE-
138 PM EST THU JAN 22 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE RELATIVE HUMIDITY HAS DROPPED BELOW 35 PERCENT ACROSS PORTIONS
OF NORTH FLORIDA...AND THIS WILL LIKELY CONTINUE UNTIL LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FOURNIER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 21, 1:44 PM CST, 2 minutes earlier.

Area forecast discussion, Jan 21, 1:44 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EST WED JAN 21 2009

.SYNOPSIS...
THE 19 UTC REGIONAL SURFACE ANALYSIS SHOWED AN AREA OF 1025 MB
HIGH PRESSURE OVER COASTAL MS AND AL. WINDS HAVE SLACKENED OFF
CONSIDERABLY...AND TEMPERATURES HAVE STRUGGLED TO REACH THE MID
40S DESPITE THE COMPLETELY CLEAR SKIES. VAPOR IMAGERY AND UPPER
AIR DATA SHOWED A DEEP COLD LONG WAVE TROUGH OVER THE EASTERN
CONUS...WITH A COUPLE OF DRY SHORT WAVES ROTATING THROUGH THE BASE
OF THE TROUGH.

&&

.SHORT TERM...
(TONIGHT THROUGH SATURDAY) WITH THE HIGH FORECAST TO SETTLE OVER
NORTH FL TONIGHT...WE EXPECT ANOTHER HARD FREEZE. IN FACT...SINCE
WE ARE CONFIDENT THE WINDS WILL GO CALM AT SUNSET...AND SINCE THE
AIRMASS IS SO DRY...WE EXPECT COLDER TEMPERATURES TONIGHT ALONG
AND EAST OF LINE FROM TIFTON GA TO TALLAHASSEE FL. LOWS IN THIS
REGION WILL REACH THE MID TO UPPER TEENS INLAND AND AWAY FROM
URBAN AREAS. THIS TEMPERATURE FORECAST IS BLEND OF GFS AND NAM
MOS...AND VERY CLOSE TO THE 00 UTC GFS ENSEMBLE MEAN MOS.
TEMPERATURES WILL CLIMB TO NEAR AVERAGE THURSDAY AFTERNOON. ONE
LAST FREEZE IS POSSIBLE FROM THIS COLD SPELL FRIDAY
MORNING...A LIGHT FREEZE FROM TALLAHASSEE EASTWARD. TEMPERATURES
WILL CLIMB TO SLIGHTLY ABOVE AVERAGE FRIDAY AFTERNOON...AND REMAIN
A BIT ABOVE AVERAGE THROUGH SATURDAY. RAIN CHANCES WILL INCREASE
FROM NORTHWEST TO SOUTHEAST SATURDAY AS A COLD FRONT APPROACHES
FROM THE NORTHWEST.

.LONG TERM...
(SATURDAY NIGHT THROUGH WEDNESDAY) AFTER THE RECENT AND FAIRLY LONG
STRETCH OF COLD WX ACROSS THE REGION WHICH BEGAN ON THE 12TH OF
JAN AND WILL NOT LIKELY END UNTIL THE 23RD (THE CLIMATOLOGICAL
MEAN TEMP FOR THIS TIME OF YEAR IS 52 BASED ON A HIGH OF 64 AND A
LOW OF 40)...A PERIOD OF ABOVE NORMAL TEMPERATURES FINALLY APPEARS
TO BE ON THE WAY. THIS WILL BE A RESULT OF THE PERSISTENT AND
SHARP UPPER LEVEL TROF OVER THE EASTERN U.S. GRADUALLY GIVING WAY
TO A MORE ZONAL FLOW AS UPPER LEVEL RIDGING ATTEMPTS TO MAKE A
COMEBACK OVER THE GULF OF MEXICO. HOW FAR NORTH THIS RIDGING
PENETRATES IS STILL VERY MUCH IN QUESTION...AND AT THE PRESENT
TIME...THE LATEST GFS AND ECMWF RUNS ARE IN DECENT AGREEMENT THAT
OUR CWA MAY BE ESSENTIALLY STUCK ON THE NORTHERN PERIPHERY OF THE
RIDGE. WHILE THIS WILL CLEARLY ALLOW FOR MUCH MILDER TEMPS OVER
THE AREA...IT ALSO COULD RESULT IN A MORE UNSETTLED PERIOD AS A
SERIES OF FAST MOVING DISTURBANCES TRAVERSE THE SOUTHERN TIER OF
THE U.S.. AT PRESENT...THE BEST CHANCES FOR RAIN APPEAR TO BE ON
SATURDAY INTO SUNDAY WITH A BREAK FOR FAIR AND DRY WX ON MONDAY
AND TUESDAY. NEVERTHELESS...THIS WEEKENDS EVENT DOES NOT APPEAR
TO BE A MAJOR RAINMAKER AT THIS TIME WITH VERY LIMITED RETURN FLOW
AND INSTABILITY TO WORK WITH. AFTER TUESDAY...TONIGHTS 00 UTC GFS
AND TUESDAYS 12 UTC ECMWF BEGIN TO DIVERGE SIGNIFICANTLY...BUT
WILL NEED INCREASING POPS IN ONE FORM OR ANOTHER ON TUE NIGHT AND
WED...AND ALTHOUGH THIS IS NEAR THE VERY END OF THE PERIOD...THIS
SYSTEM MAY HAVE THE POTENTIAL TO BE MORE VIGOROUS AND POSE A
GREATER THREAT FOR CONVECTION. IF TIME PERMITS...AND THERE ARE
SIGNIFICANT CHANGES...WILL RESERVE THE RIGHT TO MAKE SOME LATE
ADJUSTMENTS TO THIS PACKAGE BASED ON THE NEW 00 UTC EURO WHEN IT
ARRIVES.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE 24HR TAF PERIOD AS HIGH
PRESSURE SHIFTS EAST OVER THE LOCAL AREA. MOSTLY CLEAR SKIES WITH
CALM TO LIGHT AND VARIABLE WINDS WILL CONTINUE.

&&

.MARINE...
WINDS AND SEAS WILL BE LOW FOR THE NEXT FEW DAYS WITH AN AREA OF
HIGH PRESSURE OVER THE REGION.

&&

.FIRE WEATHER...
THE COLD AND DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH THURSDAY AS HIGH PRESSURE REMAINS IN CONTROL. AS A
RESULT...RED FLAG CONDITIONS WILL PERSIST ACROSS NORTHWEST FLORIDA
THIS AFTERNOON AND ONCE AGAIN ON THURSDAY AFTERNOON DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS.
DISPERSIONS WILL RANGE FROM 40 TO 60 ACROSS THE AREA DURING THIS
TIME. FRIDAY THROUGH THE WEEKEND...THE WINDS WILL BECOME SOUTHERLY
AS HIGH PRESSURE SHIFTS EAST OF THE AREA AND A WEAKENING COLD
FRONT APPROACHES FROM THE NORTH. AS A RESULT...RED FLAG CONDITIONS
ARE NOT EXPECTED OVER THE WEEKEND.

&&

.HYDROLOGY...
MINOR ONE HALF FOOT TO 3/4 FOOT CRESTS FROM LAST WEEKENDS RAIN
CONTINUES TO WORK DOWNSTREAM ON THE KINCHAFOONEE AND MUCKALEE CREEKS
IN THE FLINT RIVER DRAINAGE...AND POINTS ON THE OCHLOCKONEE AND
LITTLE RIVER ABOVE LAKE TALQUIN.  CH CORN HYDRO INCREASED RELEASES
BY 3/4 FOOT TO MAINTAIN POOL ELEVATION ON LAKE TALQUIN. SOPCHOPPY
RIVER NEAR SOPCHOPPY AND NEW RIVER NEAR SUMATRA ARE MAINTAINING
THEIR NEAR ONE HALF FOOT RISES FROM LAST WEEKEND.

ALL OTHER CREEKS AND STREAMS ACROSS SE ALABAMA...SW GEORGIA AND THE
FLORIDA PANHANDLE AND BIG BEND ARE IN RECESSION OR AT BASE FLOW.

NO RIVERS ARE ABOVE ACTION STAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  17  58  30  70  47 /   0   0   0   0  10
PANAMA CITY  31  58  45  69  55 /   0   0   0   0  10
DOTHAN       23  59  38  70  52 /   0   0   0   0  30
ALBANY       21  57  32  70  51 /   0   0   0   0  30
VALDOSTA     19  56  30  69  46 /   0   0   0   0  10
CROSS CITY   17  59  27  70  39 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

GA...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY
     FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
     BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
     DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

     RED FLAG WARNING FROM 12 PM TO 6 PM EST THURSDAY FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...HARD FREEZE WARNING FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 8
     AM EST /7 AM CST/ THURSDAY FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

     RED FLAG WARNING FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
     CST/ THURSDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.

&&

LONG TERM...GOULD
AVIATION/FIRE WEATHER...GIBBS
HYDRO...LANIER
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jan 21, 5:21 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 AM EST WED JAN 21 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-221000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
621 AM EST WED JAN 21 2009 /521 AM CST WED JAN 21 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

VERY DRY CONDITIONS IN PLACE ACROSS THE REGION WILL RESULT IN AN
EXTENDED PERIOD OF LOW RELATIVE HUMIDITY FOR THE FORECAST AREA
THIS AFTERNOON AND EARLY EVENING. RED FLAG WARNINGS REMAIN IN
EFFECT FOR ALL ZONES.

HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT AND PROVIDE THE
CONDITIONS FOR ANOTHER HARD FREEZE INTO EARLY THURSDAY MORNING.
TONIGHT LOOKS TO BE ANOTHER SIGNIFICANT FREEZE WITH MANY INLAND
LOCATIONS FALLING BELOW FREEZING FOR 8 TO 10 HOURS. COLDER INLAND
LOCATIONS ACROSS THE FLORIDA BIG BEND AND FAR SOUTHERN GEORGIA ARE
EXPECTED TO SEE 4 TO 6 HOURS BELOW 25 DEGREES WHERE THE SANDIER
SOILS WILL AID IN THE RADIATIONAL COOLING PROCESS. A FEW NORMALLY
COLDER LOCATIONS ARE EVEN FORECAST TO REACH THE UPPER TEENS TOWARD
SUNRISE. ELSEWHERE ACROSS THE REMAINDER OF SOUTHERN
GEORGIA...SOUTHEAST ALABAMA AND INLAND PORTIONS OF THE EASTERN
FLORIDA PANHANDLE...2 TO 3 HOURS OF TEMPERATURES BELOW 25 DEGREES
ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A DRY AIR MASS AND MODERATING TEMPERATURES WILL ONCE AGAIN RESULT
IN LOW RELATIVE HUMIDITY ACROSS MUCH OF THE AREA THURSDAY
AFTERNOON. FIRE WEATHER WATCHES ARE NOW IN EFFECT FOR SOUTHWEST
AND SOUTH-CENTRAL GEORGIA AS WELL AS THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND.

HIGH PRESSURE WILL SLIDE EAST OVER THE NORTH-CENTRAL FLORIDA
PENINSULA THURSDAY AND THURSDAY NIGHT. HOWEVER THIS HIGH WILL
REMAIN IN CLOSE ENOUGH PROXIMITY TO RESULT IN ANOTHER GOOD
RADIATIONAL COOLING SETUP ACROSS SOUTH-CENTRAL GEORGIA AND THE
EASTERN FLORIDA BIG BEND INTO EARLY FRIDAY. ALTHOUGH TEMPERATURES
ARE NOT ANTICIPATED TO BE AS COLD AS PREVIOUS NIGHTS OVER THESE
AREAS...SEVERAL HOURS WITH TEMPERATURES REACHING THE UPPER 20S TO
LOWER 30S ARE STILL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:54 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more9 hr
Jan 21, 5:26 AM CSTHard Freeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more26 hr

Nearby

Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.